Irritability can indeed be a common side effect of Concerta, as well as a normal part of adolescence.
My 12-year-old granddaughter has ADHD. She's taken several medications for the condition. She was not on any medication over the summer and did quite well, behaviorwise. When school began, she started taking Concerta. She's doing well and appears to be doing better socially in school. However, she's become very irritable, especially in the evening and first thing in the morning. Big blow-ups are not uncommon and she's just plain mean a lot of the time, especially towards her younger brothers, who are imitating this behavior. Can Concerta have side effects that would account for this nasty behavior? My daughter is afraid to take her off the medication because she is doing well in school.
Irritability can indeed be a common side effect of Concerta. It can also, however, be a normal part of adolescence. The only one who can make a judgment about how to address this problem is your granddaughter's physician. Sometimes medication alone is not enough once children reach this age. Therapy and/or a behavior management program may be indicated in conjunction with medication. I can certainly understand your concerns about having these inappropriate behaviors spread to your granddaughter's younger siblings. Make sure your daughter brings up these concerns when she goes back to her doctor.
In the meantime, a good resource for strategies to improve behavior both at home and at school is Harvey Parker's Problem Solver Guide for Students with ADHD.